Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 2, 1997, 6:49 PM MDT for Baca County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 1997, 6:49 PM MDT (00:49 UTC)
- Expired
- Aug 2, 1997, 7:50 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Baca County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:18 PM MDT | Hail 0.75 | Pritchett, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
As transmitted, in the capitals the NWS used until 2016.
139 WUUS1 KPUB 030050 RRA SVRPUB COC009-030150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT SAT AUG 2 1997 * SEVERE THUNDERSTORM WARNING FOR BACA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 750 PM MDT * SOME LOCATIONS AFFECTED BETWEEN SPRINGFIELD AND TWO BUTTES THROUGH 715 PM OPEN COUNTRY NORTH OF HIGHWAY 160 THROUGH 730 PM MDT CROSSING HIGHWAY 160 IN THE EXTREME WEST THROUGH 745 PM MDT * AT 648 PM MDT RADAR SHOWED SEVERE STORMS 5 MILES NORTHEAST OF SPRINGFIELD...20 MILES NORTHWEST OF SPRINGFIELD AND 14 MILES SOUTHWEST OF PRITCHETT MOVING NORTHEAST AT 10 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:59 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 2, 1:59 PM MDT, 4 hours 50 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT SAT AUG 2 1997 CHALLENGES THIS EVENING...EXTENT OF TSTORMS...THEIR INTENSITY AND THE HEAVY RAIN POTENTIAL. AS EXPECTED...TSTORMS HAVE FIRED IN THE MOUNTAIN AREAS AND ALONG A BOUNDARY SLICING ACROSS WESTERN KIOWA AND NORTHEAST PROWERS COUNTIES. WIND PROFILERS SHOWS WEAK STEERING WINDS AND RANDOM MOVEMENT OF ACTIVITY IN THE AREA. GOES SOUNDINGS DATA SHOWS LIFTED INDICES WELL BELOW ZERO OVER THE SOUTHEAST WITH CAPES IN THE 1000-2000 RANGE AND LOWER IN SOME SPOTS...BUT STILL SOME CONVECTIVE INHIBITION IN THAT AREA...CAPPING OFF MOST TSTORM DEVELOPMENT AT THIS TIME. PRECIPITABLE WATER IS STILL ABOVE 100 IN THE AREA...SO HEAVY RAINERS POSSIBLE WITH SLOW MOVEMENT. ACTIVITY WILL AGAIN CARRY INTO THE EVENING HOURS ACROSS THE AREA...WITH GREATEST POTENTIAL FOR ISOLATED SEVERE HAIL IN FAR SOUTHEAST COUNTIES WITH HIGHEST INSTABILITY VALUES...I.E. STRONGEST UPDRAFTS...FOCUSING ON BOUNDARIES. WILL GO WITH SCATTERED IN WORDING OF ZONES AND PROBABLY MENTIONING POSSIBILITY OF LARGE HAIL IN SOUTHEAST ZONES. CANNOT SEE ANY MESOSCALE SYSTEM...OTHER THAN UPSLOPE...TO FOCUS TSTORM DEVELOP MENT. TSTORMS SHOULD WIND DOWN IN MID TO LATE EVEING WITH LOSS OF HEATING. WILL FOLLOW MOS GUIDANCE FAIRLY CLOSELY. TLM
In the hours before
Local storm report, Aug 2, 6:08 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 608 PM MDT SAT AUG 2 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... L 0350 PM 5 SE CALHAN CO 0.75 INCH HAIL 08/02/97 EL PASO 0546 PM IN RUSH CO 0.88 INCH HAIL 08/02/97 EL PASO
Special weather statement, Aug 2, 6:09 PM MDT, 40 minutes before
COZ077-030045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 609 PM MDT SAT AUG 2 1997 ...SMALL STREAM FLOOD ADVISORY EXPIRED FOR SOUTHERN LAS ANIMAS COUNTY FOR THE TRINCHERA AND BRANSON AREAS... THUNDERSTORMS THAT BROUGHT HEAVY RAIN AND MINOR FLOODING TO THE TRINCHERA AND BRANSON AREA HAVE MOVED TO THE NORTHEAST OF THAT AREA. WATER WILL CONTINUE TO RUN HIGH IN NORMALLY DRY WASHES...ARROYOS...AND IN TRINCHERA CREEK THROUGH 700 PM DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTH. THE ROADWAY OR PATHWAY MAY BE WASHED OUT...AND WATER COULD BE MUCH DEEPER THAN YOU THINK. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING WATER AND STORM DRAINS...WHICH COULD BECOME DEADLY DURING HIGH WATER. TLM
Special weather statement, Aug 2, 6:10 PM MDT, 39 minutes before
COZ077-030045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 609 PM MDT SAT AUG 2 1997 ...SMALL STREAM FLOOD ADVISORY EXPIRED FOR SOUTHERN LAS ANIMAS COUNTY FOR THE TRINCHERA AND BRANSON AREAS... THUNDERSTORMS THAT BROUGHT HEAVY RAIN AND MINOR FLOODING TO THE TRINCHERA AND BRANSON AREA HAVE MOVED TO THE NORTHEAST OF THAT AREA. WATER WILL CONTINUE TO RUN HIGH IN NORMALLY DRY WASHES...ARROYOS...AND IN TRINCHERA CREEK THROUGH 700 PM DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTH. THE ROADWAY OR PATHWAY MAY BE WASHED OUT...AND WATER COULD BE MUCH DEEPER THAN YOU THINK. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING WATER AND STORM DRAINS...WHICH COULD BECOME DEADLY zDURING HIGH WATER. TLM
Local storm report, Aug 2, 6:16 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 616 PM MDT SAT AUG 2 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0613 PM 4 W HASWELL CO 1.00 INCH HAIL 08/02/97 KIOWA
Special weather statement, Aug 2, 6:31 PM MDT, 18 minutes before
COZ080-081-030135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 631 PM MDT SAT AUG 2 1997 ...VERY STRONG THUNDERSTORMS NEAR LAMAR AND OVER NORTHERN AND WESTERN BACA COUNTY... A STRONG STORM IN LAMAR WAS BRINGING VERY HEAVY RAIN...GUSTY WINDS...AND HAIL UP TO 1/2 INCH IN DIAMETER. THIS STORM WILL CONTINUE TO AFFECT LAMAR THROUGH 645 PM...AND THEN MOVE THROUGH OPEN COUNTRY EAST OF WILEY...AS IT MOVES TO THE NORTHWEST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE IN NORTHERN AND WESTERN BACA COUNTY...10 MILES NORTHEAST OF SPRINGFIELD...20 MILES NORTHWEST OF SPRINGFIELD...AND 25 MILES SOUTHWEST OF SPRINGFIELD. THESE STORMS WERE MOVING NORTHEAST AT 5 TO 10 MPH AND WILL BRING VERY HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...GUSTY WINDS TO 50 MPH...FREQUENT DANGEROUS LIGHTNING. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP AN EYE TO THE SKY. DANGEROUS LIGHTNING CAN OCCUR WITH ALL THUNDERSTORMS. IF A THUNDERSTORM APPROACHES... GET INDOORS OR IN A VEHICLE. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE STORM...WHERE IT IS NOT RAINING AND WHERE YOU MAY BE. TM
Special weather statement, Aug 2, 6:33 PM MDT, 16 minutes before
COZ080-081-030135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 631 PM MDT SAT AUG 2 1997 ...VERY STRONG THUNDERSTORMS NEAR LAMAR AND OVER NORTHERN AND WESTERN BACA COUNTY... A STRONG STORM IN LAMAR WAS BRINGING VERY HEAVY RAIN...GUSTY WINDS...AND HAIL UP TO 1/2 INCH IN DIAMETER. THIS STORM WILL CONTINUE TO AFFECT LAMAR THROUGH 645 PM...AND THEN MOVE THROUGH OPEN COUNTRY EAST OF WILEY...AS IT MOVES TO THE NORTHWEST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE IN NORTHERN AND WESTERN BACA COUNTY...10 MILES NORTHEAST OF SPRINGFIELD...20 MILES NORTHWEST OF SPRINGFIELD...AND 25 MILES SOUTHWEST OF SPRINGFIELD. THESE STORMS WERE MOVING NORTHEAST AT 5 TO 10 MPH AND WILL BRING VERY HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...GUSTY WINDS TO 50 MPH...FREQUENT DANGEROUS LIGHTNING. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP AN EYE TO THE SKY. DANGEROUS LIGHTNING CAN OCCUR WITH ALL THUNDERSTORMS. IF A THUNDERSTORM APPROACHES... GET INDOORS OR IN A VEHICLE. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE STORM...WHERE IT IS NOT RAINING AND WHERE YOU MAY BE. TM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.